Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Medications in car for a week
Oct 3, 2008

I stupidly left meds picked up from the pharmacy in my garaged car for 7 days. However, I did go out on three of those days for about 2-3 hours each time. It was sunny with air temps 75-85. My car is black. Is there a danger that my meds (Ziagen, Abacavir and Viread) have been compromised by my stupidity. I have been undetectable for 8 years and don't want to jeopardize these meds effectiveness by taking a batch that may have reduced potency. Your thoughts greatly appreciated.

Response from Dr. Sherer

None of these medications have a requirement for refrigeration, and with some air circulation and shade (while you car was garaged), the medications should be OK. Is there any evidence of a physical change or decomposition?

Unfortunately, this is not the type of question that lends itself well to resolution in this type of web-based forum. I urge you to contact your doctor or your doctor's office promptly in order to take the meds to him or her, so that your doctor (or office staff) can look at the pills and determine if they have undergone any physical changes or decomposition, and so that you can make an alternative arrangement for replacement meds, if necessary. You could also take the medications to your pharmacy and pharmacist with the same questions.

Apparently you have an additional supply that you were taking while these meds were in the car. I suggest you continue with that supply while you get your doctor's or your pharamacist's opinion. And talk to your doctor about the whole episode and these thoughts, in order to help prevent a similar occurence in future.


Previous
Missed doses
Next
very low viral load!!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement